Forum

Tecfidera on holiday

Hi all,

I have a couple of queries I was hoping someone could help me with. I am going on holiday to Turkey in August and am very worried about flushing in the heat. Unfortunately i flush almost daily 4 hours after taking tecfidera for about an hour - bright red and very sensitive. I have been on it since last August, so definitely not going away (already take anti-histimine and aspirin didn’t help). I really don’t want to have to limit myself on holiday and have flushing dictate how / when i go out. I have to deal with the embarrassment of turning bright red (it looks toxic) at work every day. I know this isn’t a big deal in the grand scheme of things - and I have definitely dealt with much more embarrassing moment due to MS but it does affect me.

I also have a query on alcohol. I know many have not had any issues with alcohol and tecfidera, however after drinking I am almost always very sick. I don’t drink regularly, however in the past couple of months I have had several big occasions where I drank from as little as 2 drinks to as much as … i lost count! I was very sick the next day and couldn’t face food - definitely not like me - my mother told me to never part with my drink as it was bought and paid for lol! I’m going all inclusive and the thought of an afternoon cocktail and any other (sensible ) drinking being off the menu really annoys me. I’m a girl who hates being told what i can and can’t do. I’m feeling very restricted by this blue pill at the moment.

Do you think it’s advisable to take a break from the Tecfidera for my hols? I have my annual appointment with my neuro before I go and it will definitely be a question i ask. My only worry would be that stopping may cause a relapse (I relapsed after stopping Avonex, and was told by the nurse afterward that this was expected).

I’m really looking forward to this holiday as it’s been a difficult couple of years and i kind of resent making provisions for a little blue pill!

Thanks for any response in advance.

Murraymint x

your pill is blue??? mine is green. turquoise at best. are you sure its not viagra?

anyway… for your fourth hour flushing… have you tried eating something to see if that inhibits the duration of the flush?

as a preventative effort, if you consistently flush after four hours, maybe you could have some food at about the 3.5 hour mark?

i have never suffered booze - tecfidera complications. i also do not drink too much anyway. (I always have been a very cheap date.) i guess you need to exercise your alcohol consumption in line with your tolerances and limits.

as for stopping tecfidera for the duration of your holiday… well i wouldn’t. but then, i do not suffer the side effects that you seem to.

if the worst you have to suffer is a red (toxic) face, i doubt your’s will be the only one when on a sun drenched vacation!

ultimately, you need to balance your long term goals, your short term enjoyments and your desire to fulfil an enjoyable holiday and the lifestyle you wish to lead.

i know what i would do and you really are the only one who has authority to determine what course you will take.

good luck with it!

1 Like

Hi there,

I thinks my pill is a bluey/green lol!

Unfortunately over the last couple of days I’ve been flushing more and more (new packet of tec - not sure if this is coincidence or not) - probably upwards of 4 hours a day, and not just the 4 hours after taking. You’d think after a year of taking this, side effects would get better not worse. I’ve tried all combinations of eating, etc. but nothing seems to help. It may just be the ginger skin lol!

I see my neuro in August and will explain all and see what she says.

I have my sisters wedding in a couple of weeks and I’m maid of honour - think i may skips the meds that day (have been advised by nurse this is ok) to avoid both flushing and nausea.

Murraymint x

How weird that the flushing affects you the way it does!

Have you tried the aspirin half an hour before food/tablet thing?

Yes, I’ve tried aspirin and already take an anti-histimine - looks like i’m going to be one of the minority who never manages to be rid of the side effects - if only it was a golden glow instead of “OMG what’s happened to her” red lol!